Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX

May 8, 2025Frio County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2025, 6:22 PM CDT for Frio County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2025, 6:22 PM CDT (23:22 UTC)
Expired
May 8, 2025, 7:15 PM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 127 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:51 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

109 
WUUS54 KEWX 082322
SVREWX
TXC163-090015-
/O.NEW.KEWX.SV.W.0152.250508T2322Z-250509T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
622 PM CDT Thu May 8 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central Frio County in south central Texas...

* Until 715 PM CDT.

* At 622 PM CDT, a severe thunderstorm was located over Dilley,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dilley and Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2870 9930 2875 9896 2865 9892 2864 9930
TIME...MOT...LOC 2322Z 273DEG 14KT 2865 9922 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJM/OAKS
2 follow-up statements
120 
WWUS54 KEWX 082356
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
656 PM CDT Thu May 8 2025

TXC163-090015-
/O.CON.KEWX.SV.W.0152.000000T0000Z-250509T0015Z/
Frio TX-
656 PM CDT Thu May 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTH CENTRAL FRIO COUNTY...

At 656 PM CDT, a severe thunderstorm was located near Dilley, moving
east at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Frio County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2875 9896 2865 9892 2865 9910 2873 9911
TIME...MOT...LOC 2356Z 273DEG 14KT 2864 9907 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJM
311 
WWUS54 KEWX 090006
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
706 PM CDT Thu May 8 2025

TXC163-090016-
/O.EXP.KEWX.SV.W.0152.000000T0000Z-250509T0015Z/
Frio TX-
706 PM CDT Thu May 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRIO COUNTY WILL
EXPIRE AT 715 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2875 9896 2865 9892 2865 9910 2873 9911
TIME...MOT...LOC 0006Z 273DEG 14KT 2864 9903 

$$

CJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:08 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, May 8, 2:08 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
208 PM CDT Thu May 8 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Friday night)
Issued at 205 PM CDT Thu May 8 2025

Key Message:

- Strong to severe storms late this afternoon and evening

Showers and thunderstorms have mainly stayed on the periphery of the
CWA today, but are expected to move over the area this afternoon and
evening as a shortwave shifts east. Convective parameters support
strong to severe storms with large hail and damaging wind gusts the
main threats. In the far west, some storms may cross over the Rio
Grande as supercells with very large hail over two inches possible.
As this activity moves southeast this evening, storms may form into
more of a line as they move across the area. Additionally, locally
heavy rainfall will be possible with this activity which could lead
to isolated flooding. WPC has maintained their level 1 of 4 risk for
excessive rainfall, mainly in the western half of the CWA. The bulk
of activity will be out of our area a little after midnight with
drier weather in the forecast for Friday. That said, some hi-res
guidance is generating some very isolated activity over Texas
tomorrow afternoon around peak heating, but have capped PoPs around
14 percent at this time. Northerly wind will be breezy tomorrow
keeping highs on the cooler side from the upper 70s north and in the
80s elsewhere.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 205 PM CDT Thu May 8 2025

Key Message:

- The heat is on next week with highs ranging from the 90s up to 105

There is a slight chance for showers and isolated thunderstorms
mainly along and east of Highway 77 on Saturday. Otherwise, dry
weather is forecasted for Saturday and Sunday. High temperatures
over the weekend range from mid to upper 70s to lower 80s across the
Hill Country and southern Edwards Plateau and mid to upper 80s
across the rest of the local area. Can't rule out a few locations
along the Rio Grande reaching the lower 90s.

Dry weather conditions continue for the work week as an upper level
ridge builds across the local area. A warming trend is expected
through this period with highs getting into the mid to upper 90s
across most locations across the local area and up to the 100 to 105
range along the Rio Grande.

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Thu May 8 2025

Showers and thunderstorms will move over the area this afternoon and
evening. DRT/SAT/SSF will have the best chances to see thunderstorms
and TEMPO groups have been added. Lesser chances are seen for AUS as
they may be on the northern edge of any activity. Ceilings look to
remain VFR except with TSRA/SHRA. East to northeast wind will gust to
25 knots at times with wind shifting from the north this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  83  61  81 /  30  10   0  10
Austin Bergstrom Intl Airport  64  83  59  80 /  30  10   0  10
New Braunfels Muni Airport     63  85  60  82 /  30  10   0  10
Burnet Muni Airport            61  81  57  80 /  30  10   0  10
Del Rio Intl Airport           64  88  62  87 /  50  10   0   0
Georgetown Muni Airport        62  81  59  80 /  30  10   0  10
Hondo Muni Airport             62  84  59  82 /  50  10   0  10
San Marcos Muni Airport        63  84  59  81 /  30  10   0  10
La Grange - Fayette Regional   64  82  59  80 /  20  10   0  10
San Antonio Intl Airport       64  85  62  81 /  40  10   0  10
Stinson Muni Airport           66  86  63  83 /  40  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...27
Long-Term...17
Aviation...27

In the hours before

Special weather statement, May 8, 4:02 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
402 PM CDT Thu May 8 2025

TXZ218-228-082200-
Dimmit TX-Zavala TX-
402 PM CDT Thu May 8 2025

...A strong thunderstorm will impact portions of north central Dimmit
and southwestern Zavala Counties through 500 PM CDT...

At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cometa, or near Crystal City, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crystal City, Las Colonias, Winter Haven, and Chula Vista-River Spur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2853 9989 2875 10008 2895 9979 2869 9965
TIME...MOT...LOC 2101Z 245DEG 9KT 2867 9993

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM
Special weather statement, May 8, 4:16 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
416 PM CDT Thu May 8 2025

TXZ217-218-228-082215-
Maverick TX-Dimmit TX-Zavala TX-
416 PM CDT Thu May 8 2025

...Strong thunderstorms will impact portions of northern Maverick,
northwestern Dimmit and Zavala Counties through 515 PM CDT...

At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Eagle Pass to near Las
Colonias. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, Crystal City, La Pryor, Batesville, Chula Vista, Paloma,
Washer, Las Colonias, Winter Haven, Cometa, Radar Base, Rosita, Chula
Vista-River Spur, Fabrica, Las Quintas Fronterizas, Siesta Acres,
Eidson Road, Farias Lake, Elm Creek, and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2858 10040 2861 10045 2864 10045 2864 10047
      2867 10050 2871 10051 2874 10051 2876 10053
      2880 10053 2883 10055 2908 10031 2909 9942
      2853 9992
TIME...MOT...LOC 2116Z 230DEG 19KT 2874 10059 2875 9977

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM
Local storm report, May 8, 4:40 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
440 PM CDT Thu May 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     14 N Seminole Canyon St 29.89N 101.27W
05/08/2025  M59 MPH          Val Verde          TX   Mesonet

            Mesonet station TWB98 Gray Ranch.

&&

MB
Special weather statement, May 8, 6:02 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
602 PM CDT Thu May 8 2025

TXZ217-218-228-082345-
Maverick TX-Dimmit TX-Zavala TX-
602 PM CDT Thu May 8 2025

...Strong thunderstorms will impact portions of Maverick, western
Dimmit and southwestern Zavala Counties through 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Radar Base to near Rosita to 21 miles
southwest of El Indio. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, El Indio, Chula Vista, Paloma, Cometa, Radar Base,
Rosita, Fabrica, Las Quintas Fronterizas, Siesta Acres, Eidson Road,
Farias Lake, Elm Creek, and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2823 10022 2828 10029 2831 10028 2840 10035
      2845 10034 2848 10037 2850 10033 2852 10039
      2855 10041 2858 10040 2861 10045 2864 10045
      2866 10050 2880 10053 2883 10058 2890 10060
      2909 10014 2868 9999 2820 10007 2820 10021
TIME...MOT...LOC 2302Z 254DEG 34KT 2884 10056 2855 10045 2831 10057

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CJM
Special weather statement, May 8, 6:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 8 2025

TXZ219-220-082345-
Frio TX-Atascosa TX-
607 PM CDT Thu May 8 2025

...A strong thunderstorm will impact portions of southern Frio and
southwestern Atascosa Counties through 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Divot, or near Dilley, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pearsall, Dilley, Goldfinch, Derby, Hilltop, Divot, Hindes, and
Davis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2865 9880 2864 9933 2883 9934 2897 9877
      2864 9873 2864 9880
TIME...MOT...LOC 2306Z 269DEG 28KT 2875 9925

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM
Local storm report, May 8, 6:16 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
616 PM CDT Thu May 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Hail             Carrizo Springs         28.52N 99.86W
05/08/2025  E1.00 Inch       Dimmit             TX   Public

            hail up to quarter size at intersection of
            US 83 and US 277. Time estimated via radar.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:54 PM CDTSevere Thunderstorm WarningEWXEdwards35 min
May 8, 1:47 PM CDTSpecial Weather StatementEWXVal Verde43 min
May 8, 1:58 PM CDTSevere Thunderstorm WarningEWXVal Verde77 min
May 8, 2:36 PM CDTSpecial Weather StatementEWXVal Verde54 min
May 8, 3:36 PM CDTSpecial Weather StatementEWXMaverick54 min
May 8, 3:50 PM CDTSpecial Weather StatementEWXMaverick55 min
May 8, 4:02 PM CDTSpecial Weather StatementEWXZavala58 min
May 8, 4:16 PM CDTSpecial Weather StatementEWXMaverick, Zavala59 min
May 8, 4:27 PM CDTAreal Flood AdvisoryEWXMaverick82 min
May 8, 5:02 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala58 min
May 8, 5:10 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala47 min
May 8, 5:45 PM CDTSevere Thunderstorm WarningEWXDimmit60 min
May 8, 5:49 PM CDTFlash Flood Warning Considerable damage threatEWXMaverick4 hr
May 8, 6:02 PM CDTSpecial Weather StatementEWXMaverick43 min
May 8, 6:07 PM CDTSpecial Weather StatementEWXFrio38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.